Stochastic epidemic models revisited: analysis of some continuous performance measures



Downloads per month over past year

Artalejo, Jesús R. and Economou, A. and López Herrero, María Jesús (2012) Stochastic epidemic models revisited: analysis of some continuous performance measures. Journal of biological dynamics, 6 (2). pp. 189-211. ISSN 1751-3758

[thumbnail of Artalejo101.pdf]

Official URL:


We deal with stochastic epidemic models having a set of absorbing states. The aim of the paper is to study some continuous characteristics of the epidemic. In this sense, we first extend the classical study of the length of an outbreak by investigating the whole probability distribution of the extinction time via Laplace transforms. Moreover, we also study two almost new epidemic descriptors, namely, the time until a non-infected individual becomes infected and the time until the individual is removed from the infective group. The obtained results are illustrated by numerical examples including an application to a stochastic SIS model for head lice infections.

Item Type:Article
Uncontrolled Keywords:extinction time; head lice; recovery time; stochastic SIS model; stochastic SIR model; time to infection
Subjects:Sciences > Mathematics > Mathematical statistics
Sciences > Mathematics > Stochastic processes
ID Code:17438
Deposited On:13 Dec 2012 12:18
Last Modified:07 Feb 2014 09:47

Origin of downloads

Repository Staff Only: item control page